|effects of med
Aug 21, 2010
HELLO DOC, IS HYPER ACIDITY AND GAS PROBLEMS ARE DUE TO MY CURRENT MEDICINE? I AM ON FIRST LINE OF MEDICINE AS PER INDIAN GOVERMENT HOSPITAL THAT IS ZIDOVUDINE 300mG + LAMIVUDINE 150mg + NEVIRAPINE 200mg. I AM FACING PROBLEM OF BURPING VERY BADLY FROM PAST ONE YEAR. PLEASE GUIDE ME HOW GET RID OF IT AND THE REASONS FOR THE SAME. MY CD4 COUNT AS ON TODAY IS 450 BEFORE 6 MONTHS IT WAS 517. IS THIS CHANGE IS NORMAL OR HAVE TO BE TAKEN IN NOTICE AND NEEDS CARE. SECOUNDLY I WANT TO KNOW THAT I HAVE BEEN TOLD BY MY GOVERNMENT DOC THAT I HAVE TO TAKE THIS MEDICINE EXACTLY AFTER 12 HOURS FROM THE FIRST ONE, SO MY QUESTION IS THAT IS RISKY IF I TAKE MEDICINE 5 TO 10 MINUTES EARLY OR LATE SOMETIMES FOR INSTANCE SAY TWICE IN A WEEK. DOES THIS MAKE ME RESISTANCE TO MY CURRENT MEDICINE.
| Response from Dr. Young
Hello and thanks for your post from India.
1) Upset stomach and acid indigestion are not rare in persons taking your regimen. Taking the medications with food sometimes helps decrease these symptoms.
2) Your CD4 counts are generally in the normal range; as such the changes that you see really are not concerning to me (though it's understandable that you'd have questions about the small decrease).
3) HIV medications don't need to be taken on such a strict timeline. Zidovudine/lamivudine (AZT/3TC) and nevirapine merely need to be taken twice daily. I tell my patients that if you taken them within a 2-3 hour time window, you should be fine; hence, a 5-10 minute variance is really not an issue (and certainly alone, won't engender resistance).
I hope this helps. Thanks for posting. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.